Kansas, 2004Flash Flood in Kansas, June 13, 2004
June 13, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:17 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 13, 2:17 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 AM CDT SUN JUN 13 2004
.DISCUSSION...
ALL EYES ARE ON A MASSIVE CONVECTIVE COMPLEX THAT EXTENDS FROM THE
CENTRAL PLAINS AND INTO THE OZARKS. EVERYTHING WILL DEPEND ON THE
PROGRESSION OF THIS FEATURE THIS MORNING. OBVIOUSLY THERE IS NOT A
MODEL OUT THERE THAT CAN HANDLE THIS TYPE OF DETAIL. FIRST AND
SECOND PERIOD FORECAST WILL BE BASED ON CONVECTIVE TRENDS AND
ONGOING STRUCTURE OF ATMOSPHERE OVER MUCH OF THE NATIONS MID
SECTION. THE PRIMARY FORECAST CHALLENGE REVOLVES AROUND TODAYS
STORM CHANCES.
SHORT TERM (TODAY AND TONIGHT)...
A SOUTHWARD PUSH HAS BEEN FAIRLY PERSISTENT WITH THE LEADING EDGE OF
CONVECTIVE COLD POOL. THIS WILL LIKELY CONTINUE AS THE MESO
BOUNDARY SAGS INTO NORTHERN OKLAHOMA AND ARKANSAS PRIOR TO STALLING
OUT. GIVEN THE 0 TO 6 KM STORM MOTION VECTOR AND LOW LEVEL JET
FEED...THE BOUNDARY WILL LIKELY STALL OUT SOMEWHERE IN A LINE FROM
NEAR JONESBORO TO FORT SMITH AND BACK INTO NORTH CENTRAL OKLAHOMA.
WEAK SOUTHWESTERLY FLOW ALOFT WILL STRUGGLE TO PUSH THIS BOUNDARY
BACK INTO THE COUNTY WARNING AREA. THUS...RECOVERY FROM ONGOING
CONVECTION WILL BE SLOW.
LOOK FOR SCATTERED TO BROKEN MID LEVEL CLOUDINESS ALONG WITH A MIX
OF SUN TODAY. HUMIDITIES WILL BE SLIGHTLY LOWER AS TEMPERATURES
CLIMB INTO THE LOWER 80S. MOISTURE AND INSTABILITY WILL GRADUALLY
RECOVER BY THE LATE AFTERNOON HOURS. FURTHER TO THE NORTH ACROSS
NORTHERN MISSOURI AND KANSAS...A SYNOPTIC SCALE BOUNDARY WILL SET UP
AND BECOME A FOCUS FOR THUNDERSTORMS DURING THE AFTERNOON HOURS.
THIS ACTIVITY WILL MAY TRY TO PROPAGATE SOUTH INTO THE OZARKS AFTER
SUNSET IN RESPONSE TO AN INCREASING LOW LEVEL JET. AS BEST AS I CAN
TELL...THE FIRST PERIOD CONDITIONS SHOULD REMAIN DRY...MAINLY DUE TO
A CONVECTIVELY STABILIZED ATMOSPHERE IN PLACE. WITH THUNDERSTORM
CHANCES SLIGHTLY INCREASING TONIGHT.
LONG TERM (MONDAY - SATURDAY)...
ONGOING FORECAST APPEARS TO HANDLE THE LONG TERM PERIODS VERY
WELL...THEREFORE MADE ONLY MINOR CHANGES TO THESE GRIDS. HOT AND
HUMID CONDITIONS WILL PERSIST THROUGH MUCH OF THE WORK WEEK...WITH
SIGNALS OF A FRONTAL BOUNDARY PRESSING IN FROM THE NORTH BY THURSDAY
MORNING. DIURNAL SHOWERS AND PULSERS WILL BE LIMITED THIS WEEK WITH
A SLIGHTLY DRIER THAN TROPICAL AIRMASS EXPECTED. PRECIPITATION
CHANCES WILL THEN INCREASE BY THURSDAY AS THE FRONT APPROACHES.
&&
.AVIATION...
THUNDERSTORMS OCCURRING OVER SE KS AND THE MO OZARKS ATTM HAVE
MAINLY SET UP ALONG WEST TO EAST OUTFLOW BOUNDARIES.
WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH
TODAY. STORMS SHOULD WEAKEN THIS MORNING...THEN REDEVELOP OVER THE
PLAINS AGAIN LATER TODAY. LOCATION THUNDERSTORM DEVELOPMENT WILL BE
HIGHLY DEPENDANT ON WHERE THUNDERSTORM BOUNDARIES SET UP TODAY.
OUTSIDE OF STORMS EXPECT VFR CONDITIONS WITH MVFR/OCCASIONAL IFR
CONDITIONS WITH STORMS.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.
KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.
CRAMER
Hazardous weather outlook, Jun 13, 4:46 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CDT SUN JUN 13 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
546 AM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
MINOR FLOODING.
ISOLATED THUNDERSTORMS.
AREAS AFFECTED AND TIMING:
MINOR FLOODING WILL BE POSSIBLE FROM EXCESSIVE RUNOFF FROM OVERNIGHT
THUNDERSTORMS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.
DISCUSSION:
MINOR FLOODING MAY OCCUR IN AREAS NEAR SMALL CREEKS AND STREAMS
LATER THIS MORNING AS RUNOFF CONTINUES FROM HEAVY RAIN GENERATED
FROM OVERNIGHT THUNDERSTORMS. THE FLOOD THREAT WILL LIKELY DIMINISH
BY THIS AFTERNOON AS EXCESSIVE RUNOFF CONCLUDES FROM THE DEPARTURE
OF THE THUNDERSTORM COMPLEX.
A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AS MOISTURE AND
INSTABILITY SLOWLY PUSHES BACK INTO THE REGION. ATMOSPHERIC
INSTABILITY WILL BE LIMITED TODAY AS OVERNIGHT THUNDERSTORMS
STABILIZED THE ENVIRONMENT OVER MUCH OF THE EASTERN PLAINS AND
MISSOURI OZARKS. A COLD FRONT WILL STALL OUT OVER NORTHERN
MISSOURI LATE THIS EVENING AND BECOME A FOCUS FOR THUNDERSTORM
DEVELOPMENT. A FEW OF THESE STORMS MAY PROPAGATE INTO CENTRAL
MISSOURI LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COLD FRONT WILL APPROACH THE REGION BY THURSDAY MORNING. ABUNDANT
MOISTURE AND INSTABILITY WILL BE PRESENT FOR THE GENERATION OF SHOWERS
AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
CRAMER
In the hours before
Local storm report, Jun 13, 2:36 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0336 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG BILLINGS 37.07N 93.57W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREES DOWN.
0332 AM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREE DOWN. POWER OUTAGES ACROSS THE COUNTY.Local storm report, Jun 13, 3:53 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0453 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG SPRINGFIELD 37.20N 93.30W
06/13/2004 GREENE MO LAW ENFORCEMENT
2 TREES DOWN IN EAST SIDE OF TOWN
LDLocal storm report, Jun 13, 4:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0502 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD CASSVILLE 36.68N 93.87W
06/13/2004 BARRY MO LAW ENFORCEMENT
7TH STREET BRIDGE IN CASSVILLE FLOODED. ROAD CLOSED.Local storm report, Jun 13, 4:12 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0512 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG REEDS SPRING 36.75N 93.38W
06/13/2004 STONE MO LAW ENFORCEMENT
TREES DOWN
LDLocal storm report, Jun 13, 4:14 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0514 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LAMAR 37.50N 94.28W
06/13/2004 BARTON MO LAW ENFORCEMENT
SECONDARY COUNTY ROADS FLOODED COUNTYWIDELocal storm report, Jun 13, 4:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0549 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 3 SE ROBY 37.49N 92.11W
06/12/2004 0.75 INCH TEXAS MO PUBLIC
0700 AM FLOOD BRONSON 37.90N 95.07W
06/12/2004 BOURBON KS LAW ENFORCEMENT
SEVERAL SECONDARY ROADS FLOODED OVER THE WESTERN PORTION
OF THE COUNTY AS OF 700 AM.
0423 PM FUNNEL CLOUD MC CUNE 37.35N 95.02W
06/12/2004 CRAWFORD KS TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
0440 PM TORNADO 5 W CARL JUNCTION 37.18N 94.66W
06/12/2004 JASPER MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0447 PM HAIL 1 S PITTSBURG 37.41N 94.70W
06/12/2004 1.00 INCH CRAWFORD KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0500 PM HAIL FRONTENAC 37.45N 94.70W
06/12/2004 1.00 INCH CRAWFORD KS PUBLIC
REPORTED BY PUBLIC.
0512 PM FUNNEL CLOUD 4 N CARL JUNCTION 37.24N 94.57W
06/12/2004 JASPER MO TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
0515 PM HAIL ARMA 37.53N 94.70W
06/12/2004 1.75 INCH CRAWFORD KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1120 PM FLOOD CARTHAGE 37.17N 94.32W
06/12/2004 JASPER MO LAW ENFORCEMENT
NUMEROUS ROADS REPORTED WATER COVERED ACROSS THE COUNTY.
CITY ROADS IN CARTHAGE FLOODED.
1120 PM HAIL 4 N CARTHAGE 37.23N 94.32W
06/12/2004 0.88 INCH JASPER MO LAW ENFORCEMENT
1145 PM TSTM WND DMG COLE CAMP 38.47N 93.20W
06/12/2004 BENTON MO LAW ENFORCEMENT
GARAGE DESTROYED.
1200 AM TSTM WND DMG VERSAILLES 38.43N 92.83W
06/13/2004 MORGAN MO LAW ENFORCEMENT
POWER OUTAGES AND POWERLINES DOWN FROM STOVER TO
VERSAILLES.
0315 AM TSTM WND DMG REEDS SPRING 36.75N 93.38W
06/13/2004 STONE MO LAW ENFORCEMENT
TREES DOWN
0320 AM TSTM WND DMG BILLINGS 37.07N 93.57W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREES DOWN.
0332 AM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREE DOWN. POWER OUTAGES ACROSS THE COUNTY.
0413 AM TSTM WND DMG SPRINGFIELD 37.20N 93.30W
06/13/2004 GREENE MO LAW ENFORCEMENT
2 TREES DOWN IN EAST SIDE OF TOWN
0500 AM FLASH FLOOD LAMAR 37.50N 94.28W
06/13/2004 BARTON MO LAW ENFORCEMENT
SECONDARY COUNTY ROADS FLOODED COUNTYWIDE
0500 AM FLASH FLOOD CASSVILLE 36.68N 93.87W
06/13/2004 BARRY MO LAW ENFORCEMENT
7TH STREET BRIDGE IN CASSVILLE FLOODED. ROAD CLOSED.Flash Flood, Bourbon
- When
- June 13, 5:00 AM CST to 6:00 AM CST
- Where
- Bourbon County, Mapleton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.855, -94.849 (the zone’s center; the record gives no point)
Heavy thunderstorms caused flash flooding near the intersection of Highway 7 and 31 in Mapleton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404303.